Newly Diagonsed

By faithfrog1 Latest Reply 2010-09-03 21:13:48 -0500
Started 2010-09-02 17:20:04 -0500

I was diagonsed about a month ago. I had an infection and a bad sore in July and started monitoring my blood sugar. Started at 259 and before I started the meds I got it down to 150's. Now that I have been taking the meds it is running 170-180 when I take two pills; and 140-150 when I only take one. HELP ME! I have been following a standard diabetic diet and I am soooo frustrated. Does anyone have any answers?

8 replies

newbie51 2010-09-03 08:52:09 -0500 Report

I have the same problem as you sometimes. Mine used to be above 200 all the time but I was in denial for 13 years and just now taking it seriously and my numbers have gone down. It just takes time like Ray says. Youor body has to learn a new way of working. Just be patient but if you have any questions go to your doctor and ask him/her about them. Judith

realsis77 2010-09-03 07:57:34 -0500 Report

Hi! The same thing happened to me! I was running a bit higher though on the pills. I'm was diagnosed a month ago too. The doctor ended up putting me on insulin with a sliding scale meaning the amount given is different according to my numbers. It was the best thing he's ever done for me! I feel so much better now and have more energy! Don't be afraid to try insulin! Its made a great difference in my life!

realsis77 2010-09-03 08:05:27 -0500 Report

I forgot to say, with the insulin my numbers lower to where they should be and now I have a lot better control and the ability to lower the numbers when they get high! Its helped greatly! You might want to talk to your doctor about this option! Don't worry it dosnt hurt at all and its quite easy to learn how to use! :)

RAYT721 2010-09-02 19:50:37 -0500 Report

It's going to take time for your mind, body and soul to adjust to being diabetic, testing, analyzing, using medications, getting support and working through the frustration. Let's face it… it's a shock to get such a diagnosis and quite a shock to learn that it's not a one size fits all disease and control plan. Take a deep breath. Exhale. Each of us have our own stories of successes and failures so you're definitely in the right place with the right people. Support and encouragement? Yes. Hugs? Yes. Answers? They'll come in time. Prayer may not help but it certainly can't hurt. Drop a line any time and let us become part of your world as we welcome you into ours.

faithfrog1 2010-09-02 20:02:51 -0500 Report

thank you- and prayer works!!!! I am a prayer warrior and I know the power of prayer. Thanks you for everything. My name is Faith

GabbyPA 2010-09-02 18:42:08 -0500 Report

Hi Faithfrog1, welcome to the community. I am sure you will get all kinds of help here. Unfortunately, frustration is something we all have to deal with. Try not to let it get the best of you and just know that a month is a very short time and meds sometimes take longer to get to work in your body.

What meds are you taking? It sounds like they might be working too well and your body is reacting. Is there ever a time in that where you feel weak or shaky? Have you ever tested and found that you are very low?

faithfrog1 2010-09-02 20:07:40 -0500 Report

I am taking metformin twice a day. And I have not had any low sugar reactions, unless I miss a meal. Diabetes has been in my family for years and I was "borderline" for the past 23 years. I have a Dr.'s appointment next week- My Dia. Education classes were cancelled due to lack of interest. I have tested before bed and two hours after a meal and get #'s between 125 and 140- then the next morning it's right back up to 180. Just frustrated, feeling like I am doing good and it is still bad. Thanks for the support. My name is Faith

Next Discussion: Taking my life back! »